Alert archive / Oklahoma / Special Weather Statements in 2024

Special Weather Statement, NWS Tulsa, OK

November 3, 2024Okmulgee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Nov 3, 2024, 2:21 PM CST for Okmulgee County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2024, 2:21 PM CST (20:21 UTC)
Expired
Nov 3, 2024, 2:45 PM CST
In force
24 min
Issued by
NWS Tulsa, OK
Hail
0.75 in
Wind
50

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
522 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WWUS84 KTSA 032021
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
221 PM CST Sun Nov 3 2024
 
OKZ060-065>067-070-032045-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-
221 PM CST Sun Nov 3 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE...OKMULGEE...SOUTHEASTERN TULSA AND
NORTHEASTERN OKFUSKEE COUNTIES THROUGH 245 PM CST...

At 219 PM CST, Doppler radar indicated a cluster of strong 
thunderstorms from 6 miles northeast of Okfuskee to Okmulgee State 
Park, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects. Minor hail damage to vegetation 
         is possible.

Locations in or near the path include...
Okmulgee...                       Bixby...
Glenpool...                       Haskell...
Beggs...                          Preston...
Okmulgee State Park...            Bald Hill...
Liberty...                        Hectorville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 800 PM CST for east central
Oklahoma.

&&

LAT...LON 3586 9609 3586 9603 3597 9603 3585 9562
      3544 9605 3555 9625
TIME...MOT...LOC 2019Z 208DEG 40KT 3562 9604 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Nov 3, 1:14 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Nov 3, 1:14 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
114 PM CST Sun Nov 3 2024

...New LONG TERM...

.SHORT TERM...
(The rest of this afternoon )
Issued at 1258 PM CST Sun Nov 3 2024

Very moist southwesterly flow remains in place with near record
precipitable water for this time of year (above the 99th percentile
for early November). Periodic waves of showers and thunderstorms
continue to rotate through the area.

Due to the continuous rounds of storms today, it has been difficult
for CAM guidance to accurately model storm timing and location,
but some semi-consistent forecast themes are beginning to emerge.
In the immediate short term, a cluster of showers and storms is
moving into southeast OK. So far these storms have been mostly
sub-severe, but instability is increasing, so the severe threat
will also increase the next few hours. The bigger threat may be
later this afternoon and evening as another MCS, which is
currently developing over over north-central Texas, moves into the
area. The SPC has an Enhanced (30% chance) risk for severe
weather for southeast OK for this period (5-15% chance elsewhere).
Although low level wind shear will not be as intense as was seen
last night, there will be sufficient instability and shear for
some bowing line segments to form, which would be capable of
strong damaging winds and QLCS tornadoes. A few storms may also
produce marginally severe hail but this is expected to be a lesser
threat.

Behind this main line of storms, additional showers and
storms will likely to develop, persisting late into the night.
Rainfall will in general average from 1-4" through daybreak
Monday, but locally higher totals will again be possible,
especially under any training lines of storms.

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 113 PM CST Sun Nov 3 2024

One more line of storms is expected to develop along the cold front
Monday, moving through during the afternoon hours. Compared to
previous model runs, the trend has been earlier in the day.
Additionally, the mid levels are looking cooler and drier, which
may result in less efficient rain production, but would increase
the severe weather potential, especially for wind and hail. With
that said, strong low level hodograph curvature is still expected,
which implies a tornado threat. This is especially true given
very low LCLs due to excess low level moisture. The SPC has added
an enhanced risk for severe storms Monday for portions of the area,
with a 10% chance of tornadoes, some of which could be
significant. Any area may see severe weather Monday, but the most
likely locations will be along the I-44 corridor and locations
south and east of there.

Behind the front, cooler and drier weather will settle in. With
Tuesday and Wednesday seeing highs mostly in the 60s and lows in
the 40s and 50s. Rain chances will increase again Thursday to
Saturday, but confidence on any specific outcome is low due to
ensemble uncertainty with respect to the path of the upper level
low. Compared to yesterday, a greater fraction of the ensemble
guidance now keeps the storm system far enough to the west to
result in more minimal precipitation chances. Therefore, stuck
with NBM temperature and precipitation chances for the time being,
which are generally below 50 percent.

&&

.AVIATION...
(18Z TAFS)
Issued at 1153 AM CST Sun Nov 3 2024

Aviation conditions will be unfavorable over the next 24-36 hours
and a mixed bag of flight rules will persist. Overall, highly
variable flight rules will exist, but MVFR and IFR will dominate
through the period with multiple rounds of showers and
thunderstorms impacting all TAF sites. Thunderstorm activity will
increase in coverage and intensity late this afternoon into this
evening as another line of storms pushes eastward across eastern
OK and northwest AR.

Mejia

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  74  51  64 /  90  90  50  10
FSM   65  79  59  68 / 100  90 100  20
MLC   64  76  52  65 /  90  90  70  10
BVO   60  72  48  63 /  80  90  50  10
FYV   61  75  53  66 / 100  90  90  20
BYV   63  74  57  67 / 100  80  90  30
MKO   63  74  52  64 /  90  90  70  10
MIO   60  73  52  62 /  90 100  70  20
F10   61  74  49  63 /  90  90  50  10
HHW   66  78  55  67 /  70 100  80  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late Monday night for OKZ069-072-075-076.

     Flood Watch through Monday afternoon for OKZ049-053>068-070-071-
     073-074.

AR...Flood Watch through late Monday night for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...06
LONG TERM....06
AVIATION...67
Hazardous weather outlook, Nov 3, 11:49 AM CST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1149 AM CST Sun Nov 3 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1149 AM CST Sun Nov 3 2024

...SIGNIFICANT SEVERE STORM THREAT TODAY AND AGAIN MONDAY...
...HEAVY RAIN AND FLOODING POTENTIAL CONTINUES THROUGH MONDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mid Afternoon.

	AREA AT GREATEST RISK...Along and South of Interstate 40 in
                            Eastern Oklahoma.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mid Afternoon.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are ongoing across eastern Oklahoma and western
Arkansas late this morning, with additional rounds expected this
afternoon and overnight. The threat for severe weather will
increase mid to late afternoon and continue into the evening and
overnight hours. The greatest severe weather concern through
daybreak Monday exists for parts of eastern Oklahoma along and
south of Interstate 40 from late afternoon into the evening, where
wind fields support an elevated threat for tornadoes through the
evening. Additional scattered storms after midnight will continue
to pose a severe weather threat, albeit a lower one than the late
afternoon and evening activity.

In addition to the severe weather concerns, heavy rain and
flooding remain a hazard. Areas that see multiple rounds of heavy
rain, especially over a short period, will be at greatest risk for
flash flooding. A Flood Watch continues for all of eastern
Oklahoma and western Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Severe Thunderstorm...High Wind...and Heavy Rain Potential.
TUESDAY...No Hazards.
WEDNESDAY AND THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm and Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Strong to potentially severe thunderstorms may be ongoing Monday
morning across parts of eastern Oklahoma and western Arkansas. The
overall threat for severe weather will increase once again by mid
afternoon Monday and continue into the evening hours. The
afternoon and evening storms will again pose a threat for large
hail, damaging winds and potentially strong tornadoes. Flash
flooding concerns will also continue, as well as potential for
mainstem river flooding.

Another storm system will affect the area during the latter part
of the week, bringing additional chances for thunderstorms. These
may pose a limited threat for severe weather, although some
uncertainties persist in how large that threat will be.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Nov 3, 12:14 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1214 PM CST Sun Nov 3 2024

OKZ073-031845-
Pittsburg OK-
1214 PM CST Sun Nov 3 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PITTSBURG COUNTY
THROUGH 1245 PM CST...

At 1213 PM CST, Doppler radar indicated a strong thunderstorm near
Ashland, moving northeast at 50 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Mcalester...                      Krebs...
Kiowa...                          Savanna...
Alderson...                       Ashland...
Mcalester Regional Airport...     Haywood...
Scipio...                         Arpelar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3490 9609 3513 9593 3497 9559 3468 9590
      3468 9609
TIME...MOT...LOC 1813Z 213DEG 45KT 3478 9603

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Local storm report, Nov 3, 12:26 PM CST, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1226 PM CST Sun Nov 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     Tstm Wnd Dmg     3 NE Kellyville         35.97N 96.17W
11/03/2024                   Creek              OK   Public

            Shop was completely destroyed, telephone
            pole snapped off at the base, multiple trees
            down. Time estimated from radar.

&&

KAH
Local storm report, Nov 3, 12:38 PM CST, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1238 PM CST Sun Nov 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 AM     Tstm Wnd Dmg     1 WSW Chelsea           36.52N 95.45W
11/03/2024                   Rogers             OK   Emergency Mngr

            Strong thunderstorm wind destroyed an
            outbuilding, blew down trees, and snapped
            power poles in and around Chelsea.

&&

EJC
Local storm report, Nov 3, 12:40 PM CST, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1240 PM CST Sun Nov 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     Tstm Wnd Dmg     4 SSE Chelsea           36.49N 95.40W
11/03/2024                   Mayes              OK   Emergency Mngr

            Strong thunderstorm wind destroyed an
            outbuilding on the 427 Road.

&&

EJC
Local storm report, Nov 3, 12:51 PM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1251 PM CST Sun Nov 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 AM     Tstm Wnd Dmg     Haskell                 35.82N 95.67W
11/03/2024                   Muskogee           OK   Emergency Mngr

            Strong thunderstorm wind damaged or
            destroyed several outbuildings and snapped
            numerous large tree limbs in and around
            Haskell.

&&

EJC
Special weather statement, Nov 3, 2:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 PM CST Sun Nov 3 2024

OKZ060-065>067-070-032045-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-
221 PM CST Sun Nov 3 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE...OKMULGEE...SOUTHEASTERN TULSA AND
NORTHEASTERN OKFUSKEE COUNTIES THROUGH 245 PM CST...

At 219 PM CST, Doppler radar indicated a cluster of strong
thunderstorms from 6 miles northeast of Okfuskee to Okmulgee State
Park, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Okmulgee...                       Bixby...
Glenpool...                       Haskell...
Beggs...                          Preston...
Okmulgee State Park...            Bald Hill...
Liberty...                        Hectorville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for east central
Oklahoma.

&&

LAT...LON 3586 9609 3586 9603 3597 9603 3585 9562
      3544 9605 3555 9625
TIME...MOT...LOC 2019Z 208DEG 40KT 3562 9604

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 8:14 PM CDTSpecial Weather StatementTSAOkmulgee46 min
Nov 2, 8:28 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa47 min
Nov 2, 9:09 PM CDTSpecial Weather StatementTSAWagoner36 min
Nov 2, 10:49 PM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa4 hr
Nov 2, 10:51 PM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okfuskee, Okmulgee, Wagoner114 min
Nov 3, 1:19 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 2 more3 hr
Nov 3, 1:24 AM CDTSpecial Weather StatementTSACreek36 min
Nov 3, 2:45 AM CSTSpecial Weather StatementTSAOsage30 min
Nov 3, 2:52 AM CSTSevere Thunderstorm WarningTSACreek, Okfuskee38 min
Nov 3, 3:04 AM CSTTornado WarningTSAOsage14 min
Nov 3, 3:04 AM CSTTornado WarningTSAOsage14 min
Nov 3, 3:09 AM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee36 min
Nov 3, 3:24 AM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek21 min
Nov 3, 3:26 AM CSTSevere Thunderstorm WarningTSAOsage19 min
Nov 3, 3:29 AM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee, Okmulgee, Tulsa46 min
Nov 3, 3:41 AM CSTTornado WarningTSACreek34 min
Nov 3, 3:43 AM CSTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Okfuskee, Okmulgee34 min
Nov 3, 3:51 AM CSTTornado WarningTSATulsa24 min
Nov 3, 3:55 AM CSTTornado WarningTSACreek19 min
Nov 3, 4:03 AM CSTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Rogers, Tulsa, Wagoner42 min
Nov 3, 4:13 AM CSTTornado WarningTSATulsa32 min
Nov 3, 4:16 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee29 min
Nov 3, 4:22 AM CSTSevere Thunderstorm WarningTSANowata, Rogers, Tulsa, Washington23 min
Nov 3, 4:24 AM CSTTornado WarningTSARogers, Tulsa, Wagoner18 min
Nov 3, 4:29 AM CSTTornado WarningTSACherokee, Craig, McIntosh, Mayes, Muskogee, Nowata and 2 more31 min
Nov 3, 4:36 AM CSTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes, Muskogee, Nowata and 2 more13 min
Nov 3, 4:46 AM CSTSevere Thunderstorm WarningTSANowata, Rogers, Washington44 min
Nov 3, 4:51 AM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more39 min
Nov 3, 5:20 AM CSTSevere Thunderstorm Warning Considerable damage threatTSAAdair, Delaware, Ottawa, Sequoyah40 min
Nov 3, 7:51 AM CSTSpecial Weather StatementTSAChoctaw24 min
Nov 3, 7:54 AM CSTSpecial Weather StatementTSALeFlore36 min
Nov 3, 8:09 AM CSTSpecial Weather StatementTSAChoctaw21 min
Nov 3, 8:32 AM CSTSpecial Weather StatementTSALeFlore28 min
Nov 3, 12:02 PM CSTSpecial Weather StatementTSAOsage, Pawnee28 min
Nov 3, 12:14 PM CSTSpecial Weather StatementTSAPittsburg31 min
Nov 3, 2:37 PM CSTSpecial Weather StatementTSACherokee38 min
Nov 3, 2:40 PM CSTSpecial Weather StatementTSATulsa35 min
Nov 3, 2:48 PM CSTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington16 min
Nov 3, 2:55 PM CSTSpecial Weather StatementTSAPawnee35 min
Nov 3, 3:06 PM CSTSpecial Weather StatementTSAAdair24 min
Nov 3, 3:13 PM CSTSpecial Weather StatementTSANowata, Washington32 min
Nov 3, 3:30 PM CSTSpecial Weather StatementTSAOsage45 min
Nov 3, 3:54 PM CSTSpecial Weather StatementTSACraig36 min
Nov 3, 4:18 PM CSTSpecial Weather StatementTSAOsage42 min
Nov 3, 5:01 PM CSTSpecial Weather StatementTSAOsage29 min
Nov 3, 5:29 PM CSTSpecial Weather StatementTSAPittsburg31 min
Nov 3, 5:39 PM CSTSevere Thunderstorm WarningTSAPittsburg51 min
Nov 3, 5:51 PM CSTTornado WarningTSAPittsburg24 min
Nov 3, 5:54 AM CSTSpecial Weather StatementTSACrawford36 min
Nov 3, 5:57 AM CSTSevere Thunderstorm WarningTSABenton, Madison, Washington48 min
Nov 3, 5:59 AM CSTSpecial Weather StatementTSACrawford31 min
Nov 3, 6:41 AM CSTSpecial Weather StatementTSAMadison49 min
Nov 3, 7:20 AM CSTSpecial Weather StatementTSACarroll, Madison25 min

Nearby

Special Weather Statements in Oklahoma, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.